MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B1120-080
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4) : during processing of this complaint, attempts were made to obtain complete event, patient and device information.Above rated burst pressure.The incident information was reviewed; however, the product was not returned to abbott vascular for analysis.It should be noted that armada 35 instructions for use states: inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.When post-dilating stents, use a balloon length that is appropriate for the deployed stent length.In this case, the physician did not follow the recommended instructions for use and pressurized the balloon above rated burst pressure which resulted in the reported balloon rupture.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported balloon rupture appears to be related to the user error and the balloon was inflated above rated burst pressure.The reported balloon detachment and difficult to remove appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the brachial artery.A 12x80mm armada 35 balloon ruptured during the first inflation at 12 atmospheres.Resistance was felt removing the balloon catheter and was thought to be with the struts of a previously implanted stent.The balloon catheter was removed; however, after removal it was noticed that the distal shaft, where the balloon is located, had separated.The procedure was successfully completed after removal of the balloon catheter.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7434624
Report Number2024168-2018-02821
Device Sequence Number1147157
Product Code LIT
UDI-Device Identifier08717648155000
UDI-Public08717648155000
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberB1120-080
Device Lot Number80102G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2018
Initial Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR